Diabetes - Type 1 Community
Diabetis, dry cough and swollen legs
About This Community:

This patient support community is for questions related to juvenile diabetes including Celiac disease, depression, diabetic complications, hyperglycemia / diabetic keto-acidosis, hypoglycemia, islet cell transplantation, nutrition, parenting a diabetic child, pregnancy, pump therapy, school issues, and teens with diabetes.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Diabetis, dry cough and swollen legs

My mother is 63 years old and she is diabetic. She has blood pressure. Whenever she takes diabetis medicine she suffers from dry cough. She coughs continuously for long and gets swelling in her glands. But if she stops the diabetis medicines her coughing stops but sugar level goes high.She takes medicine for coughing along with diabetis medicines but it does not cure

Please can some one let me know are the two interrelated?What could be the remedy for this? Does my Mother needs to do alergy (allergy) test? Also sometime my mothers gets pain in her legs and her feet swells and she gets burning sensation in her feet nails? What could be the cure for this?

Help Please with suggestions!
Related Discussions
Avatar_n_tn
Dear Sun71,

Thank you for contacting the Juvenile Diabetes Research Foundation. None of us are physicians and cannot give medical advice. I can share my own experience as a volunteer and being the mother of a child who has had type 1 diabetes for many years.

Because you stated that your mother is taking diabetes medicine I am assumming that she has type 2 diabetes. I am not as familiar with type 2 meds as I am with insulin (which people with type 1 must take). This is something that I would recommend discussing immediately with her doctor. Maybe they could try her on a different med (a dry cough and swelling of her glands cannot be good) but I do know that stopping her medicine and developing high blood sugars is dangerous both short term and down the road because of complications.

You say that she is feeling pain in her legs. There is a common complication called neuropathy and can happen with both type 1 and type 2 diabetes. This is usually caused by running high blood sugars for a prolonged time and is nerve damage that can cause pain, numbness or tingling in the legs and feet. You may want to look at a website from the University of Maryland Medicine that has very helpful information on it. I have found it very useful myself. It is at www.umm.edu/diabetes.info/nerve.htm.

Please talk to her doctor about both of these problems and they should be able to help.

I wish your mother the very best and good luck.

dm
2 Comments Post a Comment
Blank
Avatar_n_tn
Another volunteer here.

A dry cough is a common side effect of some blood pressure medicines (ACE inhibitor category).  Best to discuss this with the doctor, since there are MANY different types of BP meds.
Blank
Post a Comment
To
MedHelp Health Answers
Blank
Diabetes Tracker
Track glucose levels, and other diabetes measurements, symptoms and medications
Start Tracking Now
Blank
FoodDiary Tracker
Track Your Daily Carbs and Overall Diet
Start Tracking Now
Recent Activity
1472750_tn?1304727283
Blank
Lira_MHModerator commented on KJ268's status
Aug 25
139792_tn?1299416777
Blank
Dalubaba commented on Boys entering puberty...
Aug 24
139792_tn?1299416777
Blank
Dalubaba commented on photo
Aug 23
Diabetes - Type 1 Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Diabetes Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom